See Alike in...

Alike App

Browser

Crybaby

863d

Hi! I’ve been taking Cymbalta for over a year now, I started at max dosage and have gone down to half dosage currently because of the sexual side effects. I really enjoyed how focused and driven and non-distracted I was mentally at max dose but physically during sex I couldn’t reach climax AT ALL and basically just felt numbed with little to no sensitivity. Now that I have decreased in dosage I am able to climax if I really get into the mood and have 0 distractions. However this is not always possible for me mentally and I feel there is so much pressure, it in itself is distracting. How have you coped, gotten over, gotten through, overcome, or otherwise dealt with this side effect? It is making me want to seek alternative treatment or even just learn to live with my disorders because my quality of life feels so lacking in that part of my relationship and it hurts me that it might also be affecting my partner. Help please! 🖤

Top reply
    • Waterlemon

      860d

      I have been on the other side of this. my ex boyfriend used to struggle with that. i don’t think it was medication as much as it was that pressure that you mentioned. as his partner, at first i was a little bit insecure about it, but i realized that it was affecting him much more than me and i started to focus more on making sure he knew i wasn’t upset with him. although it must be frustrating, i made sure to see those intimate moments as just that- intimate moments. nobody says you HAVE to reach a climax, there are no rules. i know i can’t quite relate, but i just wanted to remind you that sex isn’t about the climax all of the time, but about that intimate and close connection between you and your partner. i hope things become easier soon! i know it must be pretty draining to have a hard time focusing. and then that in itself becomes a mental cycle of ‘i shouldn’t be distracted’ and then that exact thought distracting and pressuring you even more. good luck, you got this :)

    • Waterlemon

      860d

      I have been on the other side of this. my ex boyfriend used to struggle with that. i don’t think it was medication as much as it was that pressure that you mentioned. as his partner, at first i was a little bit insecure about it, but i realized that it was affecting him much more than me and i started to focus more on making sure he knew i wasn’t upset with him. although it must be frustrating, i made sure to see those intimate moments as just that- intimate moments. nobody says you HAVE to reach a climax, there are no rules. i know i can’t quite relate, but i just wanted to remind you that sex isn’t about the climax all of the time, but about that intimate and close connection between you and your partner. i hope things become easier soon! i know it must be pretty draining to have a hard time focusing. and then that in itself becomes a mental cycle of ‘i shouldn’t be distracted’ and then that exact thought distracting and pressuring you even more. good luck, you got this :)

    • Dally

      862d

      Does it affect your desire for sex? I'm not on Cymbalta but my antidepressant takes my libido away completely

    • Crybaby

      862d

      I am on both currently. May do well to just cut back to the Wellbutrin. Thanks for sharing 💕

    • niceshyguy

      862d

      I apologize too, I meant to also mention I ended up having to change my med, and for me fortunately wellbutrin helped me, and also didn't affect the other issue too.

    • niceshyguy

      862d

      I was on that myself and on a couple others before it, and had the same problem.... It's frustrating when it helps one issue but creates another. Siiiiiiiiiiigh

    • Kaleidoscope

      863d

      I feel you. I am on 30mg and can only reach climax maybe half the time whereas it used to be 100%. I don't know what to do about it either 😔

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion